Indian Journal of Dermatology, Venereology and Leprology
Medknow Publications on behalf of The Indian Association of Dermatologists, Venereologists and Leprologists (IADVL)
Vol. 77, No. 1, 2011, pp. 55-58
Bioline Code: dv11011
Full paper language: English
Document type: Research Article
Document available free of charge
Indian Journal of Dermatology, Venereology and Leprology, Vol. 77, No. 1, 2011, pp. 55-58
© Copyright 2011 Indian Journal of Dermatology, Venereology, and Leprology.
Penicillamine-induced elastosis perforans serpiginosa with abnormal "lumpy-bumpy" elastic fibers in lesional and non-lesional skin|
Khatu, Swapna S.; Dhurat, Rachita S.; Nayak, Chitra S.; Pereira, Rickson R. & Kagne, Rucha B.
Four types of elastosis perforans serpiginosa (EPS) have been described in literature: 1) idiopathic EPS, 2) reactive perforating elastosis associated with connective tissue disorders, 3) in some instances of pseudoxanthoma elasticum (PXE), disease-specific calcified elastic tissue is extruded, producing a clinical picture indistinguishable from other types, may also be seen in patients undergoing hemodialysis and 4) EPS induced by long-term treatment with D-penicillamine is observed in patients suffering from Wilson′s disease. Long term D-penicillamine therapy causes an alteration in the dermal elastic tissue. D-penicillamine induced EPS has a distinctive histopathologic feature - serrated appearance of elastic fibers due to perpendicular budding from their surface giving a "lumpy-bumpy" look. D-penicillamine induced elastic fiber alteration may not always manifest clinically as EPS. We report a case of D-penicillamine induced widespread alteration in skin elastic tissue with distinct histopathologic features.
D-penicillamine, elastosis perforans serpiginosa, lumpy-bumpy elastic fibers
Alternative site location: http://www.ijdvl.com